Florida, 2022Flood and Heavy Rain in Florida, August 30, 2022
August 30, 2022 · NWS JAX · 2 events in 2 counties and zones
A cold front over the Tennessee River Valley shifted southeastward into the region. ) airmass over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front over the Tennessee River Valley shifted southeastward into the region. This setup caused the flow to shift to south-southwesterly through the day maintaining the moist (PWATs 2-2.2 in.) airmass over the area. Scattered to numerous showers and storms developed along the sea breezes as they shifted inland. The Atlantic sea breeze was pinned to the Atlantic coast due to south-southwesterly flow resulting in the merger near I-95 in the evening. About 3 inches of rain fell over northern Duval county. Also, heavy rainfall which occurred over the previous couple of days caused minor flooding along the St. Mary’s river. A thunderstorm passed over a portion of the river bringing another batch of heavy rain which resulted in the river flooding extending into the nearby road leading to the road’s closure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 30, 2:54 PM EST, 22 minutes earlier.
Area forecast discussion, Aug 30, 2:54 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
354 PM EDT Tue Aug 30 2022
.NEAR TERM...
(through Wednesday)
Issued at 355 PM EDT Tue Aug 30 2022
Surface high pressure will be southeast of the region Tonight, with
a cold front moving in from the northwest. This front will stall
over area through the day Wednesday. The flow will be from the south
southwest this afternoon, and more from the west southwest on
Wednesday. With these flow patterns, the east coast sea breeze will
not be able to push inland. Convection will continue across the area
this afternoon and evening, with activity decreasing in coverage
overnight. With convergence associated with the frontal boundary,
expecting showers with embedded thunderstorms to linger through the
night, mainly across NE FL. There is less chance for precipitation
over SE GA overnight, but with ample low level moisture anticipate
patchy fog formation there.
Convection will increase in coverage during the day Wednesday, with
diurnal heating. Convergence along the front will keep coverage
above seasonal averages.
With a light flow this period, heavy rainfall in slow moving storms
continues to be an issue, leading to localized flooding.
Temperatures will trend near normal this period.
&&
.SHORT TERM...
(Wednesday night through Saturday)
Issued at 355 PM EDT Tue Aug 30 2022
Cold front will dissipate Wednesday night, as high pressure builds
to the northeast through Thursday. Due to the lingering frontal
zone, precipitation will linger through Wednesday night, with
coverage increasing Thursday, due to diurnal heating. Potential for
slow moving storms will persist into Thursday, with localized
flooding from heavy rainfall still an issue.
High pressure will strengthen to the northeast Friday into Saturday.
This pattern will yield a prevailing onshore flow, with the east
coast sea breeze pushing well inland each afternoon. Convection will
initiate across the area Friday and Saturday afternoons due to
diurnal heating, with activity organizing along the sea breeze as it
moves inland. Storms which develop Friday and Saturday, will still
be capable of producing heavy rains, but will be moving faster than
they have recently.
Temperatures this period will be near seasonal levels.
&&
.LONG TERM...
(Saturday night through Tuesday)
Issued at 355 PM EDT Tue Aug 30 2022
High pressure will be north of the region this period. This pattern
will lead to a general flow from the north northeast. Showers and
storms will develop each day in diurnal heating, with the greatest
chances over interior NE FL, as the combination of the flow and the
Atlantic sea breeze pushes activity inland. A bit of uncertainty
exists in the early part of next week, as longer range models are
hinting at an area of low pressure just east of the region. If this
low does develop could provide additional moisture.
Temperatures this period trend near seasonal levels.
&&
.MARINE...
Issued at 355 PM EDT Tue Aug 30 2022
High pressure will be east southeast of the region this afternoon,
with a cold front just to the north. The front will move southeast
into the region Tonight, and settle across the area through
Wednesday. The front will dissipate Wednesday night, as the high
builds to the northeast through Thursday. High pressure will then be
located to the north northeast over the weekend into early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 90 73 90 / 10 60 30 70
SSI 76 88 76 87 / 30 50 40 70
JAX 73 90 73 90 / 40 60 30 80
SGJ 74 89 74 89 / 60 50 30 70
GNV 73 88 72 90 / 60 60 30 80
OCF 73 88 73 90 / 60 60 20 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&
In the hours before
Special weather statement, Aug 30, 2:21 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Tue Aug 30 2022
FLZ024-GAZ165-301945-
Inland Nassau FL-Inland Camden GA-
321 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of north central Nassau
and southwestern Camden Counties through 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or 7 miles southwest of Woodbine, moving southwest at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8173 3072 8180 3080 8193 3082 8191
3082 8190 3083 8190 3095 8177 3088 8168
TIME...MOT...LOC 1921Z 043DEG 9KT 3087 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Aug 30, 2:33 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
333 PM EDT Tue Aug 30 2022
FLZ122-222-302000-
Southern Columbia FL-Northern Columbia FL-
333 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of central Columbia
County through 400 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winfield, or near Lake City, moving south at 10 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Five Points, Watertown and Winfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8270 3033 8257 3010 8253 3011 8274
TIME...MOT...LOC 1932Z 003DEG 7KT 3026 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 30, 2:45 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Tue Aug 30 2022
FLZ024-GAZ165-302015-
Inland Nassau FL-Inland Camden GA-
345 PM EDT Tue Aug 30 2022
...A strong thunderstorm will impact portions of north central Nassau
and southwestern Camden Counties through 415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or 8 miles west of Kingsland, moving southwest at 10
mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3070 8182 3077 8196 3082 8191 3082 8190
3083 8190 3085 8188 3090 8180 3085 8173
TIME...MOT...LOC 1945Z 040DEG 10KT 3084 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHASHYFlood, Baker
- When
- August 30, 3:16 PM EST to 4:00 PM EST
- Where
- Baker County, 6.58 mi NNE of Macclenny to 6.52 mi NE of Macclenny
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.360, -82.060
Emergency manager reported that the steel bridge road was closed. All addresses east of steel bridge road were unable to be reached due to flooding from the St. Marys river. As of 5 pm EDT, the St. Marys river near Macclenny is in minor flood stage at a height of 12.78 ft. This type of impact typically occurs when the river reaches 15 ft. Steel bridge road was reopened on Sept 1st.
Heavy Rain, Duval
- When
- August 30, 6:30 PM EST to 8:05 PM EST
- Where
- Duval County, 1.19 mi W of Dunn Creek
- Reported by
- Public
- Coordinates
- 30.480, -81.600
Personal weather station courtesy of wunderground reported 2.96 inches between 730 pm and 9 pm.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, August 30 to 31, 20221 death · 7 events
- Flood and Heat in New York, August 30, 2022$240,000 · 50 kt wind · 21 events
- Damaging Winds in Virginia, August 30, 2022$275,000 · 52 kt wind · 14 events
- Damaging Winds in New York, August 30, 2022$200,000 · 70 kt wind · 2 events
- Damaging Winds in Vermont, August 30, 2022$52,000 · 55 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 30, 202220 events
- Damaging Winds in Pennsylvania, August 30, 2022$18,000 · 50 kt wind · 6 events
- Excessive Heat in California, August 30 to 31, 202211 events
- Flash Flooding in Texas, August 30, 20228 events
- Drought in Nebraska, August 30 to 31, 20227 events
- Excessive Heat in California, August 30 to 31, 20227 events
- Damaging Winds in Maryland, August 30, 2022$12,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052758, 1052759.